MAUDE Adverse Event Report: DEPUY IRELAND 9616671 ACTIS STD NK SZ10/11/12; FEMORAL STEM TRIALS

DEPUY IRELAND 9616671 ACTIS STD NK SZ10/11/12; FEMORAL STEM TRIALS
Model Number 2010-02-600
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the actis neck trials have been coming apart during trial reductions.Forcing the surgeon to dislocate hip, drop the leg, reconnect the neck trial, and reduce the hip again.This has been an ongoing issue with our sets, and has added time to procedures.We have 3 sets in our hospital that need to be changed out.
 
Additional Manufacturer Narrative
B)(4).Investigation summary
=
> the device associated with this report was not returned.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the device associated with this report was not returned.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: examination of the returned instrument confirmed the complaint.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned instrument confirmed the complaint.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Territory 229 reports that the actis neck trials have been coming apart during trial reductions.Forcing the surgeon to dislocate hip, drop the leg, reconnect the neck trial, and reduce the hip again.This has been an ongoing issue with our sets and has added time to procedures.We have 3 sets in our hospital that need to be changed out.The device associated with this report was not returned.A design change was implemented on july 28, 2017 via co 103322555.The hole diameter and tolerance along with the pin diameter were changed for a more constrained fit to the broach.Review of the as400 found this lot was placed into stock in october of 2016, before the design change to the neck trial.However, with no instrument returned and no more information, no root cause can be determined for this specific instrument.No further action required.Complaints will be monitored under post market surveillance sep 419.Update- device received 9 jul 2019.A functional check with a mating broach confirmed the complaint.Trial does not stay on broach.Based on the investigation, the need for additional corrective action is not indicated.Depuy engineering is aware that the issue still exists and is currently reviewing the design.Complaints will be monitored under sep 419 post market surveillance.

Brand Name
ACTIS STD NK SZ10/11/12
Common Device Name
FEMORAL STEM TRIALS
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI 
MDR Report Key8591462
Report Number1818910-2019-92852
Device Sequence Number19686563
Product Code HWT
UDI-Device Identifier10603295393849
UDI-Public10603295393849
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2010-02-600
Device Catalogue Number201002600
Device Lot NumberPG262761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer06/13/2019
07/08/2019
02/03/2020
04/23/2020
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date06/14/2019
07/16/2019
02/04/2020
04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1